MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY II CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY II CATHETER; CATHETER, EMBOLECTOMY
Model Number 140806
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the latex membrane got torn after several (3-4 times) actuation during use.No patient injury was reported.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Our product evaluation lab received one model 140806 adherent clot catheter without any attached components.The customer report of the latex membrane got torn was confirmed.As received, a tear was observed on latex membrane.The tear size was approximately 1 mm x 1 mm.After cutting the proximal and distal membrane bonding site, the edges of the tear appeared to match up.Per edwards ifu, exposure to the atmosphere, handling during insertion, and plaque and other deposits within the blood vessel may cause latex membrane degradation.And to minimize the risk of vessel or membrane damage, do not exceed the maximum recommended pull force.No visible damage was observed from catheter body.Both the core wire and the thumb slide on the handle were functional.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.The customer report of broken catheter was confirmed with objective evidence through the product evaluation.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.As part of the manufacturing process, 100% of units go through visual inspection to verify general appearance, contamination, length of the tube, diameter of the bonding and spiral coil verification in closed position.Also, a 100% inspection of the functionality of the handler is performed activating it 3 consecutive times to verify the behavior of the coils, spiral and latex membrane integrity.A device history record review was completed and documented that device met all specifications upon distribution.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY II CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19337284
Report Number2015691-2024-03659
Device Sequence Number16786319
Product Code DXE
UDI-Device Identifier00690103042412
UDI-Public(01)00690103042412(17)250612(11)230314(10)64924231
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K901625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2025
Device Model Number140806
Device Lot Number64924231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown